Psycho-Babble Medication Thread 64483

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Contraceptive Pill, Hormones, Depression

Posted by Rach on May 28, 2001, at 10:05:36

Not sure where this should go - here or social. Apologies in advance. Also a warning & apology - I will be discussing hormones, periods and all those womanly functions. So skip this post if that kind of thing makes you queasy!

I'm getting very worried, which isn't helping my situation right now.

For those who don't know/remember, I was on zoloft. Have since, under direction of my doc, cold turkeyed off the zoloft, experienced only a few side effects, and have since even stopped seeing my doc regularly.

I have been on the contraceptive pill (c-pill) for many years now. Recently, though, I had probs. Major probs. In the space of five weeks, I had a six day period four times. It was pure hell. I was so grumpy and just turned into raving-mad-moody-bitch-Rach. The slightest bump would set me off, either in a fit of rage or tears, or even both.

Went to doc & got checked out. Was put on a stronger version of c-pill. Everything else normal. Been period-free for two days now! (BIG accomplishment). But tonight have had the biggest depression since starting zoloft. Laid on the floor and cried and cried and cried. Wanted to die. Contemplated the knives in the kitchen. But this morning, I was exceptionally happy.

This depression has passed for now. I know it is maybe too early to tell, but am I slumping back into a depression, or is this just a hormonal reaction?

Haven't been sleeping properly either. Slipping into old habits of up all night and sleeping all morning.

 

Re: Contraceptive Pill, Hormones, Depression Rach

Posted by Cindylou on May 28, 2001, at 12:55:10

In reply to Contraceptive Pill, Hormones, Depression, posted by Rach on May 28, 2001, at 10:05:36

Hello --
I'm sorry that I don't have information for you, only more questions to add to yours!

First, how long have you been off of the Zoloft? If it's been a short while (3 to 6 months say) I would think your depression may be coming back ... in my experience, every time I have gone off of an AD med, my depression comes back within 3-6 months. Also, I have had all sorts of weird things go on with my periods when I have depressive episodes -- once I had a period for 27 days straight!! (very light, but STILL ...) SO maybe it wasn't the pill causing your problems?

I have some questions regarding the pill also, but will start a new thread -- don't want to get off the track of your questions.

I wish you the best, and hope there are people out there who can help ...
-cindy

> Not sure where this should go - here or social. Apologies in advance. Also a warning & apology - I will be discussing hormones, periods and all those womanly functions. So skip this post if that kind of thing makes you queasy!
>
> I'm getting very worried, which isn't helping my situation right now.
>
> For those who don't know/remember, I was on zoloft. Have since, under direction of my doc, cold turkeyed off the zoloft, experienced only a few side effects, and have since even stopped seeing my doc regularly.
>
> I have been on the contraceptive pill (c-pill) for many years now. Recently, though, I had probs. Major probs. In the space of five weeks, I had a six day period four times. It was pure hell. I was so grumpy and just turned into raving-mad-moody-bitch-Rach. The slightest bump would set me off, either in a fit of rage or tears, or even both.
>
> Went to doc & got checked out. Was put on a stronger version of c-pill. Everything else normal. Been period-free for two days now! (BIG accomplishment). But tonight have had the biggest depression since starting zoloft. Laid on the floor and cried and cried and cried. Wanted to die. Contemplated the knives in the kitchen. But this morning, I was exceptionally happy.
>
> This depression has passed for now. I know it is maybe too early to tell, but am I slumping back into a depression, or is this just a hormonal reaction?
>
> Haven't been sleeping properly either. Slipping into old habits of up all night and sleeping all morning.

 

Re: Contraceptive Pill, Hormones, Depression Rach

Posted by Sulpicia on May 29, 2001, at 2:36:50

In reply to Contraceptive Pill, Hormones, Depression, posted by Rach on May 28, 2001, at 10:05:36

> Forgive me if I make some assumptions here:
First off, bc pills are a no-no for women with depression.
There is simply too much risk of worsening a problem.

I don't know what "being check out" consisted of, but having
lived the GYN horror story myself, I would insist on diagnosis
before being treated.

Bleeding like you describe must be diagnosed. You need at the very least
hormone levels [all the way up to parathyroid], standard battery of blood
tests, especially hemoglobin and sed rate.
THEN an ultrasound and probably a hysteroscopy with biopsy -- this last
is not for cancer but rather to detect nasty problems like adenomyosis.

The source of your bleeding could be anything and taking bc pills to treat
the symptoms in a woman who is prone to depression is reckless IMHO.

Push for a diagnosis.
And jump on the depression if it doesn't lift within a day or 2.
Feel better!
S.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.